MAUDE Adverse Event Report: ASCENSION ORTHOPEDICS, INC. TSS HEAD CUTTING TEMPLATE ROD. 2.5; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

ASCENSION ORTHOPEDICS, INC. TSS HEAD CUTTING TEMPLATE ROD. 2.5; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number ROD-0923-040-001
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/06/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that during a shoulder replacement surgery, while screwing into the trial handle, the treads of the tss head cutting template rod.2.5 device snapped inside the handle.The piece was retrieved out of the handle.The procedure was resumed, without any delay, using a s+n back-up device.Patient was not injured as consequence of this problem.
 
Additional Manufacturer Narrative
The associated device was returned and evaluated.Visual evaluation of the tss head cutting template rod 2.5 found that the threaded tip of the tss head cutting template 2.5 was broken off, the reported event was confirmed.A review of the production order did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history revealed similar events for the listed device over the previous 12 months, but no similar events for the batch based on the historical data, this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.At this time, we have no reason to suspect that the product failed to meet any specifications at the time of manufacture.The tss head cutting template rod is a reusable instrument expected to be used across multiple surgeries.Per the surgical technique, the head cutting template handle version rod is used on the humeral trial inserter/extractor to set the stem in the correct anatomic retroversion.In this instance, the threaded tip of the head cutting rod is screwed into the tss trial inserter extractor, then the head cutting template rod is manipulated to rotate the inserter extractor.It is likely that the device contributed to the event due to wear from normal use.Potential causes for instrument breakage or damage include inadequate design and inadequate or incorrect surgical technique.According to similar previous investigations, the rod may have been broken tensile overload applied while engaging the rod.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
TSS HEAD CUTTING TEMPLATE ROD. 2.5
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
ASCENSION ORTHOPEDICS, INC.
11101 metric blvd
austin TX 78758
Manufacturer (Section G)
ASCENSION ORTHOPEDICS, INC.
11101 metric blvd
austin TX 78758
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key17393313
Report Number3002788818-2023-00057
Device Sequence Number8941884
Product Code LXH
UDI-Device Identifier00885556861912
UDI-Public00885556861912
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberROD-0923-040-001
Device Lot Number20111302
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/07/2023
Supplement Date Received by Manufacturer11/02/2023
Initial Report FDA Received Date07/25/2023
Supplement Report FDA Received Date11/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/01/2015
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown